MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US REV FEM/TIB/SLEEVE CLAMP; KNEE INSTRUMENT : CLAMPS

DEPUY ORTHOPAEDICS INC US REV FEM/TIB/SLEEVE CLAMP; KNEE INSTRUMENT : CLAMPS
Catalog Number 217863134
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that intraoperatively during a surgery with a short-term-loaner kit, the surgeon found the reamer to be blunt and the clamp jammed.This caused a surgery prolongation of about 15 minutes.In addition, while trying to remove the blunt reamer from the machine, the surgeon's hand was hit by the machine (non-depuy product), and he subsequently complained of pain.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, "intraoperatively during a surgery with a short-term-loaner kit the surgeon found the reamer to be blunt and the clamp jammed.This caused a surgery prolongation of abput 15 minutes.In addition, while trying to remove the blunt reamer from the machine, the surgeon´s hand was hit by the machine (not depuy-product) , and he subsequently complained of pain." the product was not returned to medtech orthopaedics, however photos were provided for review.The photo investigation did not reveal that rev fem/tib/sleeve clamp (217863134) had an functionality issue.The evidence provided was not sufficient to confirm the reported event.Functionality issues cannot be evaluated through photo investigation.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the rev fem/tib/sleeve clamp would not contribute to the complaint about the device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : product description: rev fem/tib/sleeve clamp product code: 217863134.Lot number: tbwuk.Quantity manufactured: (b)(4) date of manufacture: 2018-08-21.Any anomalies or deviations identified in dhr: none.Expiry date: n/a.Ifu reference:" 090200721 rev j.A manufacturing record evaluation was performed for the finished device (product code:217863134, lot: tbwuk), and no non-conformances / manufacturing irregularities were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "intraoperatively during a surgery with a short-term-loaner kit the surgeon found the reamer to be blunt and the clamp jammed.This caused a surgery prolongation of about 15 minutes.In addition, while trying to remove the blunt reamer from the machine, the surgeon´s hand was hit by the machine (not depuy-product), and he subsequently complained of pain." the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed the overall surface of rev fem/tib/sleeve clamp with signs of heavy usage.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was performed and revealed resistance on the metal hinge component while opening and closing.Galling is suspected to have internally occurred, causing the internal metal components to begin to seize.Per the instruction for use, ifu-0902-00-721 rev.J, all moving parts must be thoroughly cleaned and lubricated with a water-soluble lubricant.However, based on the aspect of the device, the observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.The overall complaint was confirmed as the observed condition of the rev fem/tib/sleeve clamp would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot - 1) quantity manufactured: (b)(4).2) date of manufacture: 2018-08-21.3) any anomalies or deviations identified in dhr: none.4) expiry date: n/a.5) ifu reference:" 090200721 rev j.Device history review: 1) quantity manufactured: (b)(4).2) date of manufacture: 2018-08-21.3) any anomalies or deviations identified in dhr: none.4) expiry date: n/a.5) ifu reference:" 090200721 rev j.

Brand Name
REV FEM/TIB/SLEEVE CLAMP
Common Device Name
KNEE INSTRUMENT : CLAMPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22043579
Report Number1818910-2025-08097
Device Sequence Number8908576
Product Code HXD
UDI-Device Identifier10603295096238
UDI-Public(01)10603295096238(10)TBWUK
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number217863134
Device Lot NumberTBWUK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2025
Supplement Date Received by Manufacturer07/04/2025
07/11/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date07/07/2025
07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown